Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 129, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 15, 2022, 2:14 AM EST for Forsyth County, Georgia. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2022, 2:14 AM EST (07:14 UTC)
- Expired
- Dec 15, 2022, 2:39 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.93 ft at Dec 15, 2022, 9:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
601
WGUS42 KFFC 150714
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
214 AM EST Thu Dec 15 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC117-151915-
/O.NEW.KFFC.FL.W.0129.221215T0714Z-000000T0000Z/
/CMGG1.1.ER.221215T0637Z.221215T0645Z.000000T0000Z.UU/
214 AM EST Thu Dec 15 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...From early this morning until further notice.
* IMPACTS...At 6 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
* ADDITIONAL DETAILS...
- At 1:45 AM EST Thursday the stage was 6 feet and rising.
- Forecast...No forecast is available for this location.
- Flood stage is 6 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$2 follow-up statements
543
WGUS82 KFFC 151306
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
806 AM EST Thu Dec 15 2022
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
For the Big Creek...including Cumming...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-160015-
/O.EXT.KFFC.FL.W.0129.000000T0000Z-221216T0004Z/
/CMGG1.1.ER.221215T0637Z.221215T1245Z.221215T1803Z.UU/
806 AM EST Thu Dec 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...Until this evening.
* IMPACTS...At 7 feet, Minor flooding continues to expand into the
natural flood plain of the creek upstream and downstream from the
gage at Atlanta Highway or Georgia Highway 9. Large portions of
the sidewalk and boardwalk of the Big Creek Greenway will be
flooded. The areas under the Georgia 400 Highway and McFarland
Road will be covered with around two feet of water. A portion of
the sidewalk under Majors Road will be covered with around 3 feet
of water.
* ADDITIONAL DETAILS...
- At 7:45 AM EST Thursday the stage was 6.9 feet and rising
slowly.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM EST Thursday was 6.9 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 5.3 feet late this
afternoon.
- Flood stage is 6 feet.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$394
WGUS82 KFFC 151939
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
239 PM EST Thu Dec 15 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
GAC117-152045-
/O.CAN.KFFC.FL.W.0129.000000T0000Z-221215T1939Z/
/CMGG1.1.ER.221215T0637Z.221215T1400Z.221215T1746Z.UU/
239 PM EST Thu Dec 15 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek at GA 9 near Cumming.
* ADDITIONAL DETAILS...
- At 1:45 PM EST Thursday the stage was 5.4 feet and falling.
- Forecast...The river is expected to continue to fall through
the afternoon and evening.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 1:07 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 15, 1:07 AM EST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 107 AM EST Thu Dec 15 2022 ...New 06Z Aviation Discussion... .UPDATE... Issued at 1003 PM EST Wed Dec 14 2022 Main push of rain with the system has been ongoing across portions of north Georgia and is beginning in parts of central Georgia. The wedge remains firmly in place across north GA cutting off any chances of severe weather there, though a few rumbles of thunder remain possible mainly from the metro south. Rainfall has so far underperformed, which is good to see, with highest totals in the flood watch in NW GA, especially in Dade and Walker where some totals are approaching 2 to 2.5". For river flooding, some of the usual suspects are expected to or have gone into flood, but otherwise the under performance of expected rainfall has things in good shape in most places. Flood Watch will remain in place, but may be let go early as rainfall comes to an end in these locations. In central GA, there are signs that WAA from the gulf is winning a slow battle and forcing some of the cold air back to allow for something more surface based. However, convection to the west is much less impressive than it was earlier. Upper level support continues to pull away so mass response at the sfc may be a bit less impressive than earlier. Still, plenty of shear remains in place and enough thermodynamics can be found to produce a possible quick tornado, so we won't be in the clear for a few more hours. There are no current plans to expand the tornado watch to the west into the CWA, but both we and the SPC will continue to evaluate for the next few hours. Lusk && .SHORT TERM... (This afternoon through Thursday) Issued at 226 PM EST Wed Dec 14 2022 Currently...An expansive cloud shield exists across much of the state today thanks to the wedge holding steady this afternoon. This has kept temperatures largely in the 40s and low 50s across North and Central GA with upper 50s to low 60s across south- central GA where cloud coverage isn't as high. Latest radar imagery depicts mainly areas of rain pushing through though the chance for rain showers and thunderstorms will steady increase through the afternoon/evening. A very impressive upper low continues to track east towards the Great Lakes Region this afternoon. At this sfc, WPC has depicted this system as an occlusion with a cold front draped south through the Arklatex and a stationary boundary north of the TN Valley. As noted by the previous shift, another sfc low has formed near the ArkLaMiss with similar sfc boundaries extending south and southeast. These features have been the primary driver for severe weather across LA/MS/AL this afternoon and could potentially move into our area tonight though not as high in magnitude. Still looking at damaging wind gusts being the primary threat but a tornado or two cannot be ruled out despite the lack of instability. This is largely contributed to locally enhanced cyclogenesis in the vicinity of the second sfc low that will be moving through tonight and the presence of a LLJ. The heaviest precipitation is still anticipated to occur overnight. Storm Total Precip has come down a hair and given no major changes in guidance and no strong signal elected to keep the current Flood Watch as is. Storm Total Precip is forecast to range from 1-2" with isolated higher amounts (~3"). Heaviest precip should be clear of the ATL metro by sunrise with lingering activity across the southeast through at least lunchtime. Otherwise, improving conditions are expected by Thursday evening. As far as temperatures, a slight warming trend is expected tonight across the southeast ahead of the main line of precip. Lows tonight will range from the mid 40s across the North to low 60s across the SE. On Thursday, highs will be in the mid 50s to mid 60s and lows will dip into the 30s. 07 && .LONG TERM... (Friday morning through next Tuesday) Issued at 226 PM EST Wed Dec 14 2022 The extended forecast starts off dry with a cool high pressure ridge continuing to build into the area. This ridge stays over the area through the weekend keeping things dry. It does weaken a bit and we will see some increased cloud cover Saturday and Sunday. There is a weak wave which develops over the NW Gulf Friday and moves east increasing moisture over the Southeastern U.S. through the weekend. The main part of the wave with the best dynamics and deep layer moisture stays over the gulf and moves across FL and out over the Atlantic by Sunday morning. As this wave moves east it will spread some increased moisture across S GA so did put in a slight chance of precip for east central GA Sat night. Looks like our next best chance of precip will be Mon night into Tuesday as a second wave moves across the northern gulf. This second wave appears to be a bit further north than the first one as it does spread decent moisture across GA. If this does happen we will see some rain but we may also see some mixed freezing/frozen precipitation as well. Right now only putting in a slight chance of precip with some mixed rain and snow for areas North and West of the ATL area. If this does occur it will be short lived and not expecting much in the way of accumulations. Temps cool a bit in the extended portions as we will see mainly highs in the 40s and 50s with lows in the 20s and 30s each day. 01 && .AVIATION... (06Z TAFS) Issued at 1259 AM EST Thu Dec 15 2022 Widespread SHRA is ongoing across north and central Georgia, including all TAF sites, ahead of a cold front that has just begun to advance into northwest Georgia. SHRA is expected to continue through the early morning hours, ending by 12Z at ATL as the front clears the area. Improvement to ceilings is expected to begin in the 10-12Z time period, gradually improving to VFR by 16Z. Scattered clouds will then diminish through the afternoon. Winds are currently E at 10-14 kts ahead of the front, but are expected to shift to W/NW at 7-12 kts behind the frontal passage around 09-10Z. //ATL Confidence...Avi Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 35 52 34 48 / 0 0 0 0 Atlanta 36 51 35 46 / 0 0 0 0 Blairsville 29 47 27 41 / 0 0 0 0 Cartersville 32 51 31 46 / 0 0 0 0 Columbus 37 57 37 51 / 0 0 0 10 Gainesville 36 50 34 45 / 0 0 0 0 Macon 36 59 36 54 / 0 0 0 10 Rome 33 52 31 47 / 0 0 0 0 Peachtree City 34 53 34 48 / 0 0 0 0 Vidalia 40 59 39 56 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM EST this morning for GAZ001>005-011-012- 019. && SHORT TERM...07 LONG TERM....01 AVIATION...King
Hazardous weather outlook, Dec 15, 12:01 AM EST, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1201 AM EST Thu Dec 15 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1201 AM EST Thu Dec 15 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rainfall will continue through the overnight hours with total rainfall accumulations of 1.5 to 3 inches. Isolated higher amounts may be possible. Localized flooding may occur where heavy rain persists for prolonged periods of time. An isolated storm may become severe in portions of west central Georgia. Gusty winds will be the main threat, however a brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rainfall will continue through Thursday afternoon with total rainfall accumulations of 1.5 to 3 inches. Isolated higher amounts may be possible. Localized flooding may occur where heavy rain persists for prolonged periods of time. An isolated storm may become severe in portions of east central Georgia. Gusty winds will be the main threat, however a brief tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:29 PM EST | River Flood Warning | FFC | Dade | 4 hr |
| Dec 15, 3:24 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 33 hr |
| Dec 15, 3:35 AM EST | Special Weather Statement | FFC | Marion, Schley, Taylor | 25 min |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.